Alert archive / Nevada / Wind Advisories in 2025
Wind Advisory 9, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 10, 2025, 3:13 PM PDT for 4 counties in Nevada. It took effect at Mar 12, 2025, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2025, 3:13 PM PDT (22:13 UTC)
- In effect from
- Mar 12, 2025, 11:00 AM PDT
- Expired
- Mar 12, 2025, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2667 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895 WWUS75 KLKN 102213 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 313 PM PDT Mon Mar 10 2025 NVZ035-037-040-041-110615- /O.NEW.KLKN.WI.Y.0009.250312T1800Z-250313T0600Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Diamond Valley, Preston, Duckwater, Lund, Ely Airport, Cherry Creek, Ely, Pinto Summit, Hickison Summit, Manhattan, Round Mountain, Grass Valley, Eureka, Eureka Airport, McGill, Ruth, Garden Pass, Blue Eagle Ranch, and Tonopah 313 PM PDT Mon Mar 10 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...From 11 AM to 11 PM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree branches or limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 85
4 follow-up statements
241 WWUS75 KLKN 110934 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 234 AM PDT Tue Mar 11 2025 NVZ035-037-040-041-120000- /O.CON.KLKN.WI.Y.0009.250312T1800Z-250313T0600Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Hickison Summit, Eureka, Duckwater, Cherry Creek, Grass Valley, Garden Pass, Round Mountain, Blue Eagle Ranch, Pinto Summit, Tonopah, Ruth, Manhattan, Lund, Diamond Valley, Eureka Airport, McGill, Ely Airport, Ely, and Preston 234 AM PDT Tue Mar 11 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...From 11 AM to 11 PM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree branches or limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 90
592 WWUS75 KLKN 120843 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 143 AM PDT Wed Mar 12 2025 NVZ035-037-040-041-130000- /O.CON.KLKN.WI.Y.0009.250312T1800Z-250313T0600Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Round Mountain, McGill, Cherry Creek, Ely, Lund, Grass Valley, Ely Airport, Diamond Valley, Ruth, Preston, Manhattan, Tonopah, Hickison Summit, Pinto Summit, Duckwater, Blue Eagle Ranch, Garden Pass, Eureka Airport, and Eureka 143 AM PDT Wed Mar 12 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree branches or limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 90
863 WWUS75 KLKN 122013 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 113 PM PDT Wed Mar 12 2025 NVZ035-037-040-041-130600- /O.CON.KLKN.WI.Y.0009.000000T0000Z-250313T0600Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Eureka Airport, Round Mountain, Ruth, Eureka, Duckwater, Ely, Blue Eagle Ranch, Preston, McGill, Cherry Creek, Lund, Diamond Valley, Pinto Summit, Hickison Summit, Ely Airport, Manhattan, Grass Valley, Garden Pass, and Tonopah 113 PM PDT Wed Mar 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree branches or limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 92
465 WWUS75 KLKN 130544 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1044 PM PDT Wed Mar 12 2025 NVZ035-037-040-041-130645- /O.EXP.KLKN.WI.Y.0009.000000T0000Z-250313T0600Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Ely, Cherry Creek, Diamond Valley, Blue Eagle Ranch, Ruth, McGill, Ely Airport, Eureka Airport, Hickison Summit, Round Mountain, Preston, Duckwater, Pinto Summit, Manhattan, Eureka, Grass Valley, Garden Pass, Lund, and Tonopah 1044 PM PDT Wed Mar 12 2025 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... The Wind Advisory will expire at 11 PM and will be replaced by Winter Weather Advisories. Please refer to our headline products for more details. $$ 90
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 10, 1:56 AM PDT, 13 hours 17 minutes earlier.
Area forecast discussion, Mar 10, 1:56 AM PDT, 13 hours 17 minutes before
Area Forecast Discussion National Weather Service Elko NV 156 AM PDT Mon Mar 10 2025 .SYNOPSIS...Fair weather with light to breezy winds and increasing cloud cover thru Tuesday before a period of active weather kicks off Wednesday. Robust cold front moves in from the northwest with accumulating snow expected thru most of Thursday. Active pattern persists at least into early next week. && .SHORT TERM...Today through Tuesday night. Closed upper low circulates off the coast of SoCal this morning while gradually progressing east. This places the Great Basin under southwesterly flow as a low amplitude upper ridge resides over the central U.S. Weather remains benign today with increasing high and mid level clouds as the upper low brings increased mid level moisture into the southwestern U.S. Southwesterly winds will be generally light to breezy with gusts 15 to 20 mph. Daytime high temperatures will be in the upper 40s to upper 50s with overnight lows in the 20s. Upper low looks to be poised along the coast of SoCal by Tuesday morning. Low moves inland thru the day while concurrently weakening into an open wave. Robust cold front moving in from the northwest and the Gulf of Alaska region will be fast on the heels for the progressive upper low. Cold front looks to be situated along the west coast by Tuesday night. No precipitation expected thru Tuesday night, though cloud cover continues to increase along with cloud bases continuing to lower as PWATs increase, primarily as Pacific moisture embedded within the upper low moves inland from SoCal. Biggest item of note Tuesday will be increased southwesterly breezes as the approaching cold front and parent trof from the northwest begin strengthening the surface pressure gradient. Gusts 20 to 25 mph will be in place Tuesday afternoon. Daytime high temperatures again reside in the upper 40s to upper 50s with overnight lows in the low 20s to low 30s. && .LONG TERM...Wednesday through next Monday Upper level ridging will break down rapidly Wednesday as a small compact upper low passes well to the south over southern California and Arizona. While this low will not affect NE Nevada with sensible impacts, it will kick the upper ridge east and flatten out the upper flow and allow for a stronger more northern stream upper trough approaching the region Wednesday to move into the west with showers developing across western NV Wednesday night. This system will be similar to last weeks system as it will have a atmospheric river component that will give NV another round of beneficial moisture, and for the first part of this systems impacts, rain will be the primary precipitation type for elevations below 7000 feet. On the plus side models agree on overall QPF values, which is about 0.10” to 1.3” of water with both central and northern NV seeing good moisture coverage. Another plus is that this system is another slow-ish mover, with precipitation chances lasting from possibly late Wednesday to early Thursday morning all the way to Friday afternoon. However, there are a few areas of disagreement in the model solutions with this system, the first is just how much cold air will be around or created. Key question here is since snow levels will start high near to or above 7000 feet how quickly do snow levels fall to the valley floors? Since temperatures will be in the upper 40s to low 60s Wednesday. Models are still varied on how strong the frontogenesis will be, as the EC suggests strong dynamic cooling and lift, and thus lower snow levels and higher totals especially for the US 50 corridor. The GFS has less and thus lower snow totals and higher snow levels. A caveat is that some solutions in both model suites do support the others consensus solutions so it is not out of the realm as more data becomes available that there may be a break to one solution. Finally the one factor that models cant account for is ground temperatures, how long will it take for cooling to allow snow to accumulate when the precipitation transition occurs. Still even with the uncertainty this system has the potential to be a good early Spring snow maker for the mid to upper elevations, and current trends for snow haven't changed much looks like valleys could see a trace to 2” of snow, with passes and road summits of US 50 seeing another 2” to 10”, I-80 passes may see a little less at 2” to 6”. The Mountains like the Rubies, Independence and the central NV ranges could see another 6” to 18” of new snow. After Friday models suggest that the overall pattern becomes very active with chances of precipitation continuing each day as shortwave troughs move through the flow. Precipitation chances look to have maxima of around 65% to 85%, Saturday afternoon, Sunday evening, and Monday afternoon with chances dropping to around 20% for times in between but at least isolated showers will be possible for the end of the week into the weekend and beyond. Temperatures Monday through Wednesday look to be above normal with highs in the upper 40s to low 60s and lows in the upper 20s to upper 30s. With the upper trough over head Thursday and Friday temperatures may depend on precipitation as wet-bulbing cools highs into the upper 20s to low 40s with lows in the low 20s to low 30s. The weekend will see little recovery with the active pattern, as highs range in the mid 30s to mid 40s and lows in the teens to mid 20s. && .AVIATION...VFR conditions at all terminals through tonight. High pressure over the region will keep skies clear, with relatively light winds of mainly 10 kts or less at KWMC KBAM and KEKO. Slightly higher winds are expected at KTPH and KELY this afternoon with gusts in the 15-25kt range, strongest at KTPH. KWMC remains AMD NOT SKED due to a communications issue with the ASOS. && .LKN Watches/Warnings/Advisories... None. && 92/98/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:22 PM PDT | Winter Storm Watch | LKN | Elko, White Pine | 22 hr |
| Mar 10, 2:22 PM PDT | Winter Weather Advisory | LKN | Elko, Eureka, Lander, Nye, White Pine | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.